Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: update SLS

Posted by g_g_g_unit on March 29, 2012, at 5:25:21

In reply to Re: update g_g_g_unit, posted by SLS on March 29, 2012, at 3:31:14

> I'm frustrated to hear this. It is not as if you are relying upon clonidine to reduce dangerously high blood pressure. It is being used psychiatrically. The whole idea is to feel better, not worse. Obviously, clonidine has failed to achieve the desired outcome. It has not produced a dissipation of the undesirable effects of Parnate, otherwise he would not have prescribed Valium.

Well, I said that Clonidine was helping me fall asleep, which is true, though the results have been a little hit-and-miss. Some nights its made things worse, though that's potentially my fault for messing around with supplements at the same time. So, in his opinion, it is fulfilling its purpose (i.e. relieving insomnia) and therefore the next-day lethargy etc. is the price I pay. Ideally I would have like to try something like Klonopin instead, since it might help me fall asleep and relieve anxiety the next day, though, again, I was too shy to ask.

>
> Perhaps I am missing something?
>
> I am not advocating that you use prazosin, but I am suggesting that your doctor is unusually lazy to not open a few books or talk to other doctors to learn about prazosin and how benign a drug it is. If he is uncomfortable using it because he is unfamiliar with it - well then, GET familiar with it! It is one of the best PTSD drugs out there. I should hope any psychiatrist would want to familiarize himself with prazosin for exactly that reason.
>
> Really, this is nothing more than me ranting. Perhaps your doctor is better than I currently give him credit for. Obviously we all want the best for you. I'm just not sure that you are getting it.

Hmm, yeah. Admittedly, he did read up on Prazosin before deciding against it. And I should also credit him for things like consulting Stahl's prescribing guide and agreeing to go by the American (rather than Australian) dosing guidelines for Parnate. He is normally quite sensitive to my needs, so I'm not sure why he suggested I continue with Clonidine. Maybe if the Parnate insomnia disappears, I could eventually go without it. I may order some Prazosin anyway.

Again, he comes highly recommended, but I also know that his background (as an ADHD specialist) is in child psychiatry, so I worry that may limit his experience. For example, I kept emphasizing that Parnate was purely acting like a stimulant at this dose (i.e. 2-3 hours of relief, followed by withdrawal) in the hope that he'd realize that I wasn't receiving sufficient MAO inhibition, and that doing so might relieve anxiety (which I believe it in fact did when I tried Parnate last time -- though as I've said before, he isn't aware of that fact, because I was worried he might refuse to prescribe it to me again).

>
> Don't worry. Things may be painful for awhile, but I do believe that there are answers out there for you. I will be impressed if you get well using Parnate. I don't think I would have had the fortitude that you have shown to persist with the side effects you are experiencing. Most impressive is your tolerance for discomfort and the drive you demonstrate to take care of yourself. You are a survivor. Now, we just have to make you a healthy and happy survivor.
>
> :-)

Wow, I take that as a huge compliment. Thank you Scott.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:g_g_g_unit thread:1014319
URL: http://www.dr-bob.org/babble/20120328/msgs/1014427.html